Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 72, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 27, 2025, 2:27 PM MST for Yuma County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2025, 2:27 PM MST (21:27 UTC)
- Expired
- Sep 27, 2025, 4:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 51 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WGUS55 KPSR 272127
FFWPSR
AZC027-272330-
/O.NEW.KPSR.FF.W.0072.250927T2127Z-250927T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
227 PM MST Sat Sep 27 2025
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Central Yuma County in southwestern Arizona...
* Until 430 PM MST.
* At 227 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. Additional rainfall
amounts of 0.5 to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Wellton.
This includes AZ Interstate 8 between mile markers 27 and 33.
This includes the following streams and drainages...
Gila River and Coyote Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3272 11411 3267 11409 3255 11404 3253 11422
3264 11420 3269 11423 3272 11420
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SDB1 follow-up statement
833
WGUS75 KPSR 272322
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
422 PM MST Sat Sep 27 2025
AZC027-272332-
/O.EXP.KPSR.FF.W.0072.000000T0000Z-250927T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma AZ-
422 PM MST Sat Sep 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST THIS AFTERNOON FOR
CENTRAL YUMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 PM MST for portions of
southwest Arizona and California.
&&
LAT...LON 3272 11411 3267 11409 3255 11404 3253 11422
3264 11420 3269 11423 3272 11420
$$
SDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 1:36 PM MST, 51 minutes earlier. Its key messages:
- Shower and thunderstorm activity will continue to affect portions of southwest Arizona and southeast California with more isolated activity across south-central Arizona through this evening.
- A drier and much quieter weather pattern will settle across the region beginning on Sunday.
- Below normal temperatures will prevail through the weekend before gradually warming up to near normal by the middle of next week.
Area forecast discussion, Sep 27, 1:36 PM MST, 51 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
136 PM MST Sat Sep 27 2025
.KEY MESSAGES...
- Shower and thunderstorm activity will continue to affect
portions of southwest Arizona and southeast California with more
isolated activity across south-central Arizona through this
evening.
- A drier and much quieter weather pattern will settle across the
region beginning on Sunday.
- Below normal temperatures will prevail through the weekend
before gradually warming up to near normal by the middle of next
week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
The upper-level low pressure system that has been causing impactful
weather during the last couple of days remains situated near
southeast CA as of early this afternoon. Along the eastern flank of
the low, shower and thunderstorm activity have erupted across
portions of southeast CA and southwest AZ, with activity expected to
continue across these through this evening before eventually
dissipating completely. With MLCAPE values ranging between 500-1000
J/KG along with PWATs between 1.2-1.5", the environment will remain
favorable for some stronger storms capable of producing heavy
rainfall amounts in excess of 1-2" in a short amount of time. Thus,
the flash flood potential will remain elevated with a Flood Watch in
effect through early this evening. Farther east, across south-
central AZ, the shower and thunderstorm activity will remain more
isolated in coverage and thus not nearly as impactful as yesterday's
activity where widespread flash flooding was observed. Nevertheless,
any storms that do move across will be capable of producing brief
heavy downpours but the quick residence time should limit rainfall
amounts.
Heading into Sunday, the upper-level low will finally weaken and
move eastward through central AZ and thus most of the region will
remain on the subsident side. Therefore, thunderstorm activity will
be much more limited in coverage with chances mainly across the
AZ high terrain and any terrain escarpments through the afternoon
before rain chances end completely by the evening hours.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
By Sunday night into Monday, our region will transition more into
zonal flow to weak ridging as a deep Pacific low moves southward to
off the Pacific Northwest coast. Temperatures will remain 5-8
degrees below normal areawide this weekend with the help of the
cutoff low over SoCal. Once we start to see weak ridging back into
our region early next week, daily highs will gradually warm,
attaining near normal values for the time of year (middle 90s for
the lower deserts) during the middle of the upcoming work week.
&&
.AVIATION...Updated at 1740Z.
South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
The primary aviation concern remains the potential for further
showers and thunderstorms. Once the remaining morning activity
wraps up, the best timing for further SHRA/TSRA activity looks to
be between 22-02Z this afternoon/evening. Typical impacts can be
expected with gusty and erratic winds and reductions of VIS.
Uncertainty exists regarding direct impacts at the terminals, so
adjustments in the TAFs may be needed in the near future. Outside
of any convection, winds will favor an E'rly component through
much of the day before a later than usual shift to the W tonight,
likely caused by outflow winds from distant activity, but gusts
are not expected in association with this feature at the moment.
Lowest cloud bases will be around 5-6k ft, with CIGs in
conjunction with any rainfall down near 7-8k ft.
Southeast California/Southwest Arizona including KIPL and KBLH:
Main concern during the TAF period will be potential SHRA/TSRA
activity this afternoon. Best timing for convection in the
vicinity looks to be between 22-02Z, but can't rule out a cell an
hour or two on either side of this window. Typical impacts can be
expected with gusty and erratic winds and reduced VIS at times.
Uncertainty remains regarding where convection will initiate, and
where it does eventually form will play heavily into the
directions of potential outflows so future amendments may be
needed. Outside of any rainfall, winds will favor an E'rly
component at IPL, with BLH favoring more of a S/SSW component this
afternoon and evening before both terminals experience VRB
directions overnight. Lowest cloud based during the next 24 hours
are expected around 6-7k ft.
&&
.FIRE WEATHER...
As a low pressure system meanders over Southern California, chances
for wetting rainfall and isolated to scattered thunderstorms
remain today, mainly focused over the high terrain of the eastern
districts (20-50% CWR) and fairly widespread across the western
districts (30-60% CWR). Rain chances will end across the area by
Sunday evening, with only lingering chances over the AZ high
terrain Sunday during the day. MinRHs will continue in the 30-45%
range and temperatures in a 5-8 degrees below normal range
areawide today and Sunday, with humidity gradually decreasing and
temperatures gradually warming early next week.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until 6 PM MST this evening for AZZ530>533-536.
CA...Flood Watch until 6 PM PDT this evening for CAZ560-561-564-565-
568>570.
&&
SHORT TERM...Lojero
LONG TERM...Whittock
AVIATION...RW
FIRE WEATHER...WhittockIn the hours before
Local storm report, Sep 27, 10:58 AM MST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1058 AM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM Flash Flood 3 E Felicity 32.74N 114.72W
09/27/2025 Imperial CA Law Enforcement
Vehicle under water on Araz Station Road
near the intersection with I-8.
&&
GLLocal storm report, Sep 27, 11:02 AM MST, 3 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1102 AM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM Flash Flood 11 NNW Felicity 32.90N 114.84W
09/27/2025 Imperial CA Law Enforcement
Ogilby Road closed due to flooding.
&&
GLLocal storm report, Sep 27, 12:56 PM MST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1256 PM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM Flash Flood 3 NNE Winterhaven 32.78N 114.62W
09/27/2025 Imperial CA Law Enforcement
California Highway Patrol reported 2 ft. of
water at Ross Rd. and Picacho Rd.
&&
RWLocal storm report, Sep 27, 1:23 PM MST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
123 PM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Flash Flood 14 NNW Ligurta 32.87N 114.36W
09/27/2025 Yuma AZ Public
Reports of Aberdeen Rd. being impassable.
&&
RWLocal storm report, Sep 27, 1:44 PM MST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
144 PM MST Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Flash Flood 8 NE Winterhaven 32.83N 114.54W
09/27/2025 Imperial CA Public
Social Media video shows rapidly running
water in Mission Wash.
&&
RWSpecial weather statement, Sep 27, 1:59 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
159 PM MST Sat Sep 27 2025
AZZ550-551-553-272145-
South Mountain/Ahwatukee AZ-Northwest Pinal County AZ-
Southeast Valley/Queen Creek AZ-
159 PM MST Sat Sep 27 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA AND PINAL COUNTIES
THROUGH 245 PM MST...
At 159 PM MST, Doppler radar was tracking a strong thunderstorm near
Casa Grande, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Casa Grande, Sun Lakes, Queen Creek, Blackwater, Chandler
Heights, Bapchule, Olberg, San Tan Mountain Park, Sacaton, and
Santan.
This includes the following highways...
AZ Interstate 10 between mile markers 168 and 193.
AZ Route 87 between mile markers 139 and 160.
AZ Route 347 between mile markers 184 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3290 11158 3289 11184 3322 11201 3322 11159
TIME...MOT...LOC 2059Z 166DEG 15KT 3298 11178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SDBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:03 PM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Sep 26, 5:06 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 39 min |
| Sep 26, 5:26 PM MST | Areal Flood Warning | PSR | Maricopa | 12 hr |
| Sep 26, 5:41 PM MST | Special Weather Statement | PSR | Gila | 49 min |
| Sep 26, 5:47 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Sep 26, 5:50 PM MST | Areal Flood Warning | PSR | Maricopa | 4 hr |
| Sep 26, 5:54 PM MST | Severe Thunderstorm Warning | PSR | Gila | 51 min |
| Sep 26, 5:59 PM MST | Areal Flood Warning | PSR | Maricopa | 2 hr |
| Sep 26, 6:37 PM MST | Areal Flood Warning | PSR | Pinal | 8 min |
| Sep 26, 6:42 PM MST | Severe Thunderstorm Warning | PSR | Gila | 33 min |
| Sep 26, 6:49 PM MST | Flash Flood Warning | PSR | Gila, Pinal | 3 hr |
| Sep 26, 8:01 PM MST | Areal Flood Warning | PSR | Pinal | 74 min |
| Sep 26, 9:56 PM MST | Areal Flood Warning | PSR | Gila | 13 hr |
| Sep 27, 1:38 AM MST | Flood Watch | PSR | La Paz, Yuma | 16 hr |
| Sep 27, 9:57 AM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 11:08 AM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 11:26 AM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 12:22 PM MST | Areal Flood Advisory | PSR | Yuma | 50 min |
| Sep 27, 12:48 PM MST | Areal Flood Warning | PSR | Yuma | 117 min |
| Sep 27, 1:09 PM MST | Flash Flood Warning | PSR | Yuma | 3 hr |
| Sep 27, 1:12 PM MST | Flash Flood Warning | PSR | Yuma | 2 hr |
| Sep 27, 1:31 PM MST | Areal Flood Advisory | PSR | Yuma | 56 min |
| Sep 27, 1:59 PM MST | Special Weather Statement | PSR | Pinal | 46 min |
| Sep 27, 2:02 PM MST | Areal Flood Warning | PSR | Yuma | 118 min |
| Sep 27, 2:34 PM MST | Areal Flood Advisory | PSR | Gila, Pinal | 3 hr |
| Sep 27, 2:36 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Sep 27, 2:58 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Sep 27, 3:01 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 44 min |
| Sep 27, 3:10 PM MST | Special Weather Statement | PSR | Gila | 50 min |
| Sep 27, 3:31 PM MST | Areal Flood Advisory | PSR | Maricopa | 42 min |
| Sep 27, 3:43 PM MST | Special Weather Statement | PSR | Maricopa | 32 min |
| Sep 27, 4:06 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 27, 4:13 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Sep 27, 4:30 PM MST | Special Weather Statement | PSR | 45 min | |
| Sep 27, 4:38 PM MST | Areal Flood Advisory | PSR | Maricopa | 71 min |
| Sep 27, 4:43 PM MST | Special Weather Statement | PSR | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.